When I first started taking Macrodantin about 5 days ago, it makes me very sleepy and nauseated. I have also devoloped a purple rash on my upper back where my shoulder blades are. Is this normal? Should I discontinue the usage of this medication, or will these side effects eventually diminish?
15 Sep 2009
The purple rash may be a serious side effect of Macrodantin. Nausea is a common, less serious side effect. See your doctor as soon as possible.
The known side effects of Macrodantin are:
Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Macrodantin:
Gas; headache; loss of appetite; mild diarrhea; nausea.
Seek medical attention right away if any of these SEVERE side effects occur when using Macrodantin:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); bloody or watery stools; bluish skin or nails; blurred vision or other vision changes; butterfly-shaped rash on the nose and cheeks; confusion; joint or muscle pain; mood or mental changes (eg, depression); persistent feeling of being unwell; persistent headache; red, swollen, blistered, or peeling skin; severe or persistent diarrhea; severe stomach pain or cramps; symptoms of liver problems (eg, yellowing of the eyes or skin, pale stools, severe or persistent nausea or loss of appetite, stomach pain); symptoms of lung problems (eg, fever, chills, chest pain, shortness of breath, unusual or persistent cough); tingling, numbness, or burning of the hands or feet; unusual bruising or bleeding; unusual tiredness or weakness.
- Macrodantin Information for Consumers
- Macrodantin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Macrodantin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My skin,s illness started about 6 years ago.when I am in warm place or under pressure or get angry, all of my skin make red rash and start itching.A ...
1 answer • 30 Jan 2010
Like many others out there, we found the Intuniv to be the "miracle drug" for my 7 year old grandson . . however, after 2 1/2 weeks he ...
1 answer • 20 Sep 2011
Macrodantin - I have a rash all over my arms,legs and feet which was worse after I took a tablet at?
... night. I have the bluish tinge in my nails and fingers, I stopped taking the tablet and the rash has stopped itching, I have a really bad cough ...
3 answers • 30 Sep 2012
... finished the course six days ago and the rash has been getting steadily worse, and is now up my arms and legs. It doesn't hurt but looks ...
1 answer • 27 Apr 2014
... under control we have tried smothering it with powders an they seem to help for a little bit due to the coolness but I don't know else to do ...
2 answers • 1 Jan 2015